Q. Can diabetes cause swollen lymph nodes?

Answered by
Dr. Krutika Ingle Karandikar
and medically reviewed by iCliniq medical review team.
Published on Feb 09, 2018 and last reviewed on: Aug 29, 2019

Hello doctor,

I wanted to know what you thought of these symptoms:

  • Weight fluctuation. I gained weight then lost weight then gained weight then lost it. It settled.
  • Now my stomach had problems for a bit, diarrhea for a bit, and that stopped.
  • Then thrush I think. The tongue is coated white but gets worse when I eat. When I brush and scrape the tongue, the white coat thins and gets better, also if I drink water after brushing.
  • Dry mouth is a symptom and lymph nodes prolonged but no pain.
  • My feet (my toes) have dull shooting pain. I play basketball. So, they begin to hurt after a while and I am only 19. That should not be happening.
  • Some days after basketball, I begin to feel ill and throw up water.
  • Also, after playing, I sometimes crave gummy worms or very sugary snacks.
  • I used to get terrible cramps in my thighs front and back and calf muscles that would cause me to stop abruptly.

Can diabetes cause swollen lymph nodes? And what are the chances that what is happening to me is diabetes?

#

Hello,

Welcome to icliniq.com.

I think you are worrying too much. You are just 19. Enjoy life.

The fluctuations in your weight will be most probably because of your different habits of eating and playing. When your eating more than you play, you are bound to gain weight. Right?

The cramps in your muscles can be caused by electrolyte imbalance. So, keep yourself hydrated when you play. You can add a pinch of salt to your water as well.

Your symptoms are definitely not pointing towards diabetes as such. Still, if you suspect you are suffering from diabetes, you need to check your blood glucose levels in fasting and postprandial states. That is the only diagnostic method to label you as a diabetic.

Symptoms are vague and non-specific even in cases of diabetes.

Hope you are satisfied with my answer and explanation. Have a great day. Regards.

For more information consult a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

Also Read Answers From:

Related Questions & Answers


I get horrible intrusive thoughts. Is it due to anxiety and OCD or schizophrenia?

Query: Hello doctor, I have been suffering from anxiety, panic disorder, and perhaps OCD as well (but I have not been diagnosed with that yet) since I was 11. However, I had been completely anxiety-free for about four or five years until three months back, when I got a horrible panic attack that started it...  Read Full >>


Dr. Aditya Gupta
Psychiatrist

Answer: Hi, Welcome to icliniq.com. From your description, it appears to be ruminations. Following differentials are likely: Health anxiety disorder. Hypochondriasis. OCD (obsessive compulsive disorder). It is unlikely to be psychosis, as you are well aware of the absurdity of these thoughts. But a confirm...  Read Full

What can cause lymph node enlargement in the neck?

Query: Hi doctor,I would like to seek your help on higher lymphocyte count. I am taking antibiotics after my doctor noticed enlarged lymph nodes on my neck and edge of my ears. I am under medication to check whether this infection is due to some throat issues or not. But, my ESR count remains same after a...  Read Full >>


Dr. Anshuman Srivastava
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. It seems that you are suffering from an inflammatory condition, which is either viral or chronic bacterial. In both these cases lymphocyte counts could be higher. Your other cell counts are normal including platelets and RBC count (red blood cell). You need not w...  Read Full

I am having cramps in my lower abdomen after taking I-pill. Why?

Query: Hi doctor, I am a 21 year old female. I took an I-pill 12 days back, and since then I have a cramp in my lower abdomen. It feels as if I will get my periods, but still, I did not get it.  Read Full >>


Dr. R Balakrishnan Menon
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I-pill only makes the hormonal environment unsuitable for the embryo to get attached to the uterus lining. It makes the inner uterine lining thicker, which may not shed immediately. If you have never had a normal delivery before, your cervical opening will be very narr...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.